Two approximation techniques for functional differential equations

Research output: Contribution to journalArticle

13 Citations (Scopus)


Some authors proposed to approximate the solutions of delay-differential equations by ordinary differential equations to eliminate in part the difficulties presented by time-delays. This technique, termed the chain method, and its modified version are discussed in this paper for general nonlinear time dependent delay differential equations. The modified version is based on some heuristic approximation in biological modelling and the difference in properties of the original and the new modified approximation techniques is demonstrated on a delay differential equation of an epidemic model.

Original languageEnglish
Pages (from-to)195-214
Number of pages20
JournalComputers and Mathematics with Applications
Issue number3
Publication statusPublished - 1988

ASJC Scopus subject areas

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Two approximation techniques for functional differential equations'. Together they form a unique fingerprint.

  • Cite this